MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 30

MEDACTA INTERNATIONAL SA SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 30
Catalog Number 01.32.6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 14 august 2019: lot 1902135: (b)(4) items manufactured and released on 2-apr-2019.Expiration date: 2024-03-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one other similar reported event.Preliminary investigation performed by r&d project manager: preliminary investigation performed on 03 september 2019.The head of the screw sheared off from the body and the image show the head still connected with the related screwdriver.The root cause of this event can be related to an excessive flexion applied to the screw during insertion, but from the received information it is not sufficient to determine it with certainty.
 
Event or Problem Description
During the primary hip surgery, and while the surgeon was manually inserting the screw into the acetabulum, the screw head sheared off.The shaft of the screw was left inside of the patient's acetabulum and the screw head was recovered.There was no delay in the case and the surgery was completed successfully.

Brand Name
SCREWS: MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 30
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8964023
Report Number3005180920-2019-00741
Device Sequence Number10810121
Product Code LPH
UDI-Device Identifier07630030812392
UDI-Public07630030812392
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Catalogue Number01.32.6530
Device Lot Number1902135
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;